A new question is answered every 9 seconds

Throat pain, vomiting with peptic ulcer. Advice for pain.

Resolved Question:

hello, I am contacting you about my girlfriend, she has been experiencing pain for the past couple days, she is unable to go to the hospital until later on today and Im wondering if there is anything she can do to get some kind of relief, the pain is in her throat and she feels as if she is being choked, on top of that she feels she has a peptic ulcer, she hasn't been eating any bad foods to irate it, mostly just oatmeal. She has been throwing up a lot these past couple days also and when she checked her blood pressure it was 149/85. Due to all of the things happening right now she has quit smoking which is really good, but I feel like it is causing stress and more pain on her lungs and chest. Any advice you have to make this less painful would be greatly appreciated, thank you


Category: Family Physician-GP

Ask Your Own Question

Category: Select Speciality
Dr. Deepu Sebin Sebastian is online now

Expert:  Dr. Deepu Sebin Sebastian replied 4 Days.

Hello,
Thank you for your query at DoctorSpring.com
I understand your concern.
So your girl friend has a sore throat and it is causing her a lot of discomfort. She is also a known peptic ulcer patient, and hence any kind of NSAID painkillers can be dangerous to use. If the pain is unbearable then she can go for Acetaminophen, and she needs to take the medicine with a cup of milk to prevent any chances of ulcer aggravation. She can also take Acetaminophen with Prilosec and that won't aggravate her ulcers too.
Regarding her vomiting, it needs to be controlled so you can give Ondansetron 4 mg, once before each meal. Once her vomiting is controlled and she is able to rest for a bit, her BP will automatically come down.
Regards.


Patient replied :

Hello again, thank you for your helpful advice last time, she got to the hosptial and is put on some gerd meds. Im wondering with the extra saliva build up, what would be best to spit that out, or just keep it in? Also she had a visit to the dentist and was presribed clavodar, is this safe to take with GERD or would that be a trigger? it has caused her extra pain and bloating, what would be an alternative to kill bacteria? thank you for your time and help


Expert:  Dr. Deepu Sebin Sebastian replied 3 Days.

Hello,
No she can take Clavodar, it won't aggravate her GERD. Since she already started taking Clavodar, it won't be wise to change the drug now too.
If she is taking medicines for GERD, the pain and bloating should not occur. What medicines has she been given for GERD?
Ask her to avoid foods such as Dairy products, broccoli, cabbage, nuts, e.t.c for the time being to reduce the abdominal discomfort. These food items cause more bloating.
Also if excess saliva is building up, she can spit it out.
Regards.


Patient replied :

She said her stomach and throat are swollen, she just got that med today, so it was only one pill. And for the rest of her pills she has Zantac 150mg, Pantozol 40mg and Dompy domperidone these were prescibed from the doctor after her checkup earlier this week. She has basically only been eating oatmeal


Expert:  Dr. Deepu Sebin Sebastian replied 2 Days.

Hello,
Did the dentist tell you why Clavodar was started?
He sensed some infection?
Because GERD itself can cause a lot of throat pain too, and once the medicines are started it will slowly get better on it's own.
If there are no obvious signs of infection ( absence of fever, mucus in the throat ), then there is no need of continuing Clavodar. Certain antibitoics do cause stomcach discomfort, unlikely with Clavodar, but still it can be avoided.
Regards.


Patient replied :

Thank you. There was infected teeth, but they were taken out this morning but the infection is still there, thats why it was prescibed. She was told to take 1 tab every 2 hours


Expert:  Dr. Deepu Sebin Sebastian replied 1 Day.

Hello,
Can you please mention the dose? Clavodar is a strong antibiotic.
It is recommended to be taken twice a day. I am surprised he said it needs to be taken every 2 hours. That will cause a lot of discomfort. Can you mention the dose and for how many days did he prescribe the meds?
Regards.


Dr. Deepu Sebin Sebastian
Category: Select Speciality
Experience: 
MD, Internal Medicine - Stanley Medical School
Medical School - MBBS - Govt. Medical College, Kottyaam

Diagnostic Prediction - Stanford School of Medicine
Received Specialty training in Critical Care, Cardiology, Neurology, Gastroenterology, Nephrology from Stanley Medical College and in Endocrinology, Rheumatology.

Hematology and Geriatrics from Madras Medical College.
Dr. Deepu Sebin Sebastian and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.